Alert archive / Arizona / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Phoenix, AZ

August 7, 2022Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 7, 2022, 7:59 PM MST for Maricopa County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 7:59 PM MST (02:59 UTC)
Expired
Aug 7, 2022, 8:45 PM MST
In force
46 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 86 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 3.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2022-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2022-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2696 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WUUS55 KPSR 080259
SVRPSR
AZC013-080345-
/O.NEW.KPSR.SV.W.0049.220808T0259Z-220808T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Phoenix AZ
759 PM MST Sun Aug 7 2022

The National Weather Service in Phoenix has issued a

* Severe Thunderstorm Warning for...
  Maricopa County in south central Arizona...

* Until 845 PM MST.

* At 759 PM MST, a severe thunderstorm was located near White Tank
  Mountain Park, or near Waddell, moving south at 5 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Glendale, Surprise, Avondale, Goodyear, Buckeye, El Mirage, Sun
  City West, Waddell, Litchfield Park, White Tank Mountain Park, Luke
  AFB, Beardsley, Surprise Stadium and Vistancia.

This includes the following highways...
AZ Interstate 10 between mile markers 121 and 130.
US Highway 60 between mile markers 129 and 144.
AZ Route 303 between mile markers 105 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3379 11252 3376 11233 3343 11233 3350 11272
TIME...MOT...LOC 0259Z 010DEG 5KT 3362 11248 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Feldkircher
2 follow-up statements
397 
WWUS55 KPSR 080316
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
816 PM MST Sun Aug 7 2022

AZC013-080345-
/O.CON.KPSR.SV.W.0049.000000T0000Z-220808T0345Z/
Maricopa AZ-
816 PM MST Sun Aug 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MST
FOR MARICOPA COUNTY...

At 816 PM MST, a severe thunderstorm was located near White Tank
Mountain Park, or 7 miles west of Waddell, moving south at 5 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Glendale, Surprise, Avondale, Goodyear, Buckeye, El Mirage, Sun City
West, Waddell, Litchfield Park, White Tank Mountain Park, Luke AFB,
Beardsley, Surprise Stadium and Vistancia.

This includes the following highways...
AZ Interstate 10 between mile markers 121 and 130.
US Highway 60 between mile markers 129 and 144.
AZ Route 303 between mile markers 105 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3379 11252 3376 11233 3343 11233 3350 11272
TIME...MOT...LOC 0316Z 010DEG 5KT 3360 11249 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Feldkircher
500 
WWUS55 KPSR 080345
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
845 PM MST Sun Aug 7 2022

AZC013-080355-
/O.EXP.KPSR.SV.W.0049.000000T0000Z-220808T0345Z/
Maricopa AZ-
845 PM MST Sun Aug 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR MARICOPA COUNTY HAS EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.  However gusty winds are still possible with
this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Phoenix.

LAT...LON 3379 11252 3376 11233 3343 11233 3350 11272
TIME...MOT...LOC 0345Z 010DEG 5KT 3356 11250 

$$

SDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:56 PM MST, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 7, 4:56 PM MST, 3 hours 3 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Phoenix AZ
456 PM MST Sun Aug 7 2022

.UPDATE...
Updated Aviation section.

&&

.SYNOPSIS...
Storm chances will be on the increase beginning today
and remain elevated throughout the upcoming week as moisture levels
rise. With the elevated moisture levels and increased cloud cover,
temperatures will be near to slightly below seasonable norms.

&&

.DISCUSSION...
A pair of compact mesovortices rotated through the area this
morning, one near Phoenix and another just south of the Arizona
border. These brought scattered showers and thunderstorms to
portions of Gila/Maricopa Counties and Yuma/Imperial Counties.
Most of these showers and the associated cloud cover has now
cleared out, but due to somewhat cooler air in these locations it
will be more difficult to achieve convective initiation.
Elsewhere, strong insolation is leading to rapid destabilization
with showers and storms already popping up over the higher terrain
of the eastern third of Arizona. Moisture values are elevated with PWAT
values ranging from close to 2" over southwest Arizona to 1.25"
over Gila County, with most of the moisture concentrated above 700
hPa. Meanwhile, an inverted upper level trough over New Mexico is
nudging into eastern Arizona at this time, which is leading to
increased winds aloft as well as an improved wind shear profile.
MLCAPE has risen to 500-1500 J/Kg across much of southern Arizona
but remains strongly capped over the lower valleys at this time,
which reflect the cooling influence of the morning cloud cover.

HREF model guidance shows that we will continue to destabilize
heading into the afternoon hours and see the wind profile
improve. Scattered storms are already developing along the
Mogollon Rim. The likely storm progression the next few hours will
be a gradual increase in storm activity north and east of
Phoenix. Due to the aforementioned instability issues, these
storms may struggle to propagate into the valleys. By mid to late
afternoon, as the upper level trough continues to move closer to
the area, convection will initiate south and southeast of Phoenix.
Once these storms develop, conditions appear favorable for storm
maintenance heading westward into southern Maricopa and Yuma
Counties. Finally, interactions between these storms may result in
additional activity with a 20-40% chance of showers and storms
over the Phoenix area and points westward towards La Paz County.

The weather hazards today will vary considerably across the CWA. Over
Gila County where the boundary layer is not as dry, rain leading
to flash flooding will be the primary threat with the WPC showing
a slight (15% chance) risk of excessive rainfall. Accordingly, a
Flood Watch is in effect there. Further to the southwest, where
dry air in the lower atmosphere will be more of a concern, wind
and dust will be the primary threats. HREF guidance is showing a
50-70% chance of wind gusts in the lower deserts exceeding 35 kts
out of the east to northeast. The highest risk of strong to severe
winds appears to be along the I-8 corridor, where a Blowing Dust
Advisory is in effect this evening. The risk of flash flooding
across the lower deserts is relatively low, but remains possible.
Assuming that storms develop as expected, outflow winds and dust
could potentially move into portions of the Colorado River Valley
later tonight.

The upper level high will settle to the northeast of the 4-corners
region for much if not all of the next week which will be ideal
for continued deep moisture advection under southeast flow.
Ensemble mean PWAT generally remains 1.75-2" across the lower
deserts. With the high positioned further to the northeast than
typical, upper level winds may also stay somewhat elevated. WPC
clusters reveal some minor uncertainty with respect to the high
pressure location and intensity, which will ultimately dictate
important factors such as the strength and orientation of the
steering flow. Models are also hinting at periodic easterly waves
rotating around the base of the high pressure, which will increase
storm chances when present, but such features are always
difficult to time many days in advance. For now, the NBM maintains
a 25-50% chance of rain each day over the next week in the lower
elevations, with a 40-70% chance over the higher terrain.
Temperatures will remain slightly below normal for the entire
week.

&&

.AVIATION...Updated 2353Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

Thunderstorms to the north and east of the metro area are expected
to generate outflows that will overspread the Valley floor this
evening. It is less likely to have outflows from southeast AZ.
There is considerable uncertainty in just how the outflows will
play out. There could be something of a one-two punch with a
north-northwesterly outflow quickly followed by an east-northeast
outflow - or vice versa. Also uncertainty in timing of the
associated wind shifts with best estimate of 02Z-04Z. At this
time, it appears that storms will struggle to survive over the
Valley floor. Of the TAF sites, better chance of TSRA at KDVT
(and possibly KIWA) than the other sites since it is closer to
where more robust storm activity is underway. Apart from
thunderstorms, if any, anticipate ceilings to remain Above FL100.
Prior to arrival of outflows, westerly surface winds will prevail.
After outflows dissipate later tonight, anticipate considerable
variability with an eventual trend toward nocturnal downvalley
patterns. Westerly winds redevelop by late morning/early afternoon
Monday. Depending on how storm activity plays out today, TAF sites
will have potential for thunderstorm impacts late Monday
afternoon/evening.

Southeast California/Southwest Arizona including KIPL and KBLH:

KBLH: Southeast surface winds will prevail the rest of the
afternoon and into early evening. Expect thunderstorm outflow to
affect the airfield originating from storms over the higher
terrain southern Yavapai and southern Mohave Counties. Anticipate
arrival roughly between 02Z-04Z. Anticipate decreased visibilities
in blowing dust with the arrival and passage of the gust front.
New storms development is anticipated near the airfield. At this
time, confidence in TSRA right over the airfield is too low to
reflect in the TAF. But there could be follow-on windshifts.
Otherwise, anticipate increasing cloudiness followed by decreasing
cloudiness late tonight along with redevelopment of
south/southeasterly surface winds.

KIPL: Southeasterly surface winds will prevail through the
evening. Expect outflow from the northeast late tonight but not
quite strong enough to drop visibilities below 6SM. There will be
an increase in mainly high clouds as well. At this time,
showers/thunderstorms are anticipated to remain far enough away
from the airfield to preclude mention of TSRA or VCTS.
Anticipate a slow return of southeasterly winds overnight that
will continue through the day Monday.

&&

.FIRE WEATHER...
Active monsoon storm conditions are expected during the next
several days as moisture increases across the area. With the
elevated moisture levels in place, MinRHs will range between
25-40% with excellent overnight recoveries. Therefore, the fire
danger threat is expected to remain low for the foreseeable
future. Winds for the most part will remain light, with the
exception of thunderstorm outflows generating stronger gusts.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Blowing Dust Advisory until 11 PM MST this evening for AZZ539-
     550-551-553-554-559.

     Flood Watch through late tonight for AZZ545-547-552-556>558-
     560>563.

CA...None.
&&

DISCUSSION...Hodges
AVIATION...AJ
FIRE WEATHER...Lojero

In the hours before

Local storm report, Aug 7, 4:02 PM MST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
402 PM MST SUN AUG 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      4 E JTNP-LOST HORSE RAW 34.02N 116.11W
08/01/2022                   RIVERSIDE          CA   PARK/FOREST SRVC

            ***DELAYED REPORT*** BIG HORN PASS ROAD
            COMPLEX CLOSED DUE TO FLOODING AND DEBRIS ON
            THE ROADS.

&&

SB
Special weather statement, Aug 7, 4:36 PM MST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
436 PM MST Sun Aug 7 2022

AZZ556-558-562-563-080015-
Southeast Gila County AZ-Tonto Basin AZ-Globe/Miami AZ-
Pinal/Superstition Mountains AZ-
436 PM MST Sun Aug 7 2022

...Strong thunderstorms will impact portions of Gila, Maricopa and
Pinal Counties through 515 PM MST...

At 435 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northeast of Claypool to 7 miles north
of Top-Of-The-World. Movement was west at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

These storms will remain over mainly rural areas of Gila, Maricopa
and Pinal Counties.

This includes the following highways...
US Highway 60 between mile markers 268 and 282.
AZ Route 188 between mile markers 221 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3372 11064 3342 11121 3336 11098 3346 11090
      3368 11044
TIME...MOT...LOC 2335Z 104DEG 5KT 3362 11070 3345 11099

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Feldkircher
Special weather statement, Aug 7, 6:10 PM MST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
610 PM MST Sun Aug 7 2022

AZZ534-537-538-541-542-544>547-549-557-080145-
Fountain Hills/East Mesa AZ-Aguila Valley AZ-New River Mesa AZ-
Mazatzal Mountains AZ-Scottsdale/Paradise Valley AZ-
Cave Creek/New River AZ-Tonopah Desert AZ-Deer Valley AZ-
Northwest Valley AZ-Rio Verde/Salt River AZ-
North Phoenix/Glendale AZ-
610 PM MST Sun Aug 7 2022

...Strong thunderstorms will impact portions of Maricopa County
through 645 PM MST...

At 607 PM MST, Doppler radar was tracking strong southward-moving
outflows along a line extending from 9 miles southwest of Wickenburg
to 7 miles southwest of Lake Pleasant to 7 miles south of New River
to 6 miles southeast of Camp Creek. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Phoenix, Glendale, Scottsdale, Peoria, Surprise, El Mirage,
Wickenburg, Youngtown, New River, Sun City West, Circle City, Sun
City, Wittmann, Cave Creek, Carefree, Deer Valley Airport, Surprise
Stadium, Arrowhead Mall, Desert Mountain and Camp Creek.

This includes the following highways...
AZ Interstate 17 between mile markers 211 and 241.
AZ Route 51 between mile markers 12 and 15.
US Highway 60 between mile markers 98 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake Pleasant and Bartlett Lake, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3400 11175 3400 11149 3367 11155 3359 11222
      3360 11307 3400 11292 3400 11273 3389 11228
      3391 11224 3395 11224 3397 11219 3405 11215
TIME...MOT...LOC 0107Z 008DEG 16KT 3386 11286 3381 11237 3381 11215
3385 11172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SDB
Special weather statement, Aug 7, 6:44 PM MST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
644 PM MST Sun Aug 7 2022

AZZ534-537-538-540>549-556>558-080230-
Fountain Hills/East Mesa AZ-Aguila Valley AZ-Mazatzal Mountains AZ-
Tonto Basin AZ-Cave Creek/New River AZ-Tonopah Desert AZ-
East Valley AZ-Rio Verde/Salt River AZ-
Pinal/Superstition Mountains AZ-North Phoenix/Glendale AZ-
New River Mesa AZ-Scottsdale/Paradise Valley AZ-Buckeye/Avondale AZ-
Central Phoenix AZ-Deer Valley AZ-Northwest Valley AZ-
644 PM MST Sun Aug 7 2022

...Strong thunderstorms will impact portions of Gila, Maricopa and
Pinal Counties through 730 PM MST...

At 644 PM MST, Doppler radar was tracking strong thunderstorm winds
moving southeast at 25 mph. Blowing dust also possible.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Phoenix, Mesa, Glendale, Scottsdale, Tempe, Peoria, Surprise,
Avondale, Goodyear, Buckeye, El Mirage, Fountain Hills, Paradise
Valley, Tolleson, Wickenburg, Youngtown, Sycamore Creek, Waddell,
Roosevelt and Sun City.

This includes the following highways...
AZ Interstate 10 between mile markers 131 and 151.
AZ Interstate 17 between mile markers 195 and 241.
AZ Route 51 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3400 11175 3401 11143 3380 11115 3375 11098
      3355 11094 3341 11198 3354 11292 3400 11286
      3389 11228 3405 11215
TIME...MOT...LOC 0144Z 327DEG 22KT 3371 11282 3363 11215 3362 11128

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Feldkircher
Special weather statement, Aug 7, 7:19 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
719 PM MST Sun Aug 7 2022

AZZ534-537-538-540>552-555>558-080300-
Fountain Hills/East Mesa AZ-Aguila Valley AZ-Mazatzal Mountains AZ-
Tonto Basin AZ-Cave Creek/New River AZ-
Southeast Valley/Queen Creek AZ-Tonopah Desert AZ-East Valley AZ-
Apache Junction/Gold Canyon AZ-Superior AZ-Rio Verde/Salt River AZ-
Pinal/Superstition Mountains AZ-North Phoenix/Glendale AZ-
South Mountain/Ahwatukee AZ-New River Mesa AZ-
Scottsdale/Paradise Valley AZ-Buckeye/Avondale AZ-Central Phoenix AZ-
Deer Valley AZ-Northwest Valley AZ-
719 PM MST Sun Aug 7 2022

...Strong thunderstorms will impact portions of Gila, Maricopa and
Pinal Counties through 800 PM MST...

At 719 PM MST, Doppler radar was tracking strong thunderstorm winds
moving south at 15 mph. Blowing dust also possible.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Phoenix, Mesa, Glendale, Scottsdale, Gilbert, Tempe, Peoria,
Surprise, Avondale, Goodyear, Buckeye, Apache Junction, El Mirage,
Fountain Hills, Paradise Valley, Tolleson, Youngtown, Sycamore Creek,
Waddell and East Mesa.

This includes the following highways...
AZ Interstate 10 between mile markers 96 and 157.
AZ Interstate 17 between mile markers 195 and 240.
AZ Route 51 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3400 11175 3401 11143 3380 11115 3374 11096
      3341 11089 3333 11236 3347 11294 3396 11258
      3389 11228 3405 11213
TIME...MOT...LOC 0219Z 041DEG 13KT 3361 11280 3349 11220 3351 11155

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Feldkircher
Special weather statement, Aug 7, 7:43 PM MST, 16 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
743 PM MST Sun Aug 7 2022

AZZ538-540-543-548>556-558>563-080330-
Fountain Hills/East Mesa AZ-Sonoran Desert Natl Monument AZ-
Tonto Basin AZ-Northwest Pinal County AZ-
Southeast Valley/Queen Creek AZ-San Carlos AZ-Tonopah Desert AZ-
East Valley AZ-Apache Junction/Gold Canyon AZ-Dripping Springs AZ-
Superior AZ-West Pinal County AZ-Pinal/Superstition Mountains AZ-
South Mountain/Ahwatukee AZ-Southeast Gila County AZ-
Buckeye/Avondale AZ-Globe/Miami AZ-Central Phoenix AZ-
743 PM MST Sun Aug 7 2022

...Strong thunderstorms will impact portions of Gila, Maricopa and
Pinal Counties through 830 PM MST...

At 742 PM MST, Doppler radar was tracking strong thunderstorm winds
moving south at 25 mph. Blowing dust also possible.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mesa, Chandler, Gilbert, Tempe, Avondale, Goodyear, Buckeye, Apache
Junction, Globe, Superior, East Mesa, Gold Canyon, Sun Lakes,
Maricopa, Queen Creek, Miami, Gold Camp, San Tan Valley, Seville and
South Mountain Park.

This includes the following highways...
AZ Interstate 10 between mile markers 156 and 178.
US Highway 60 between mile markers 173 and 265.
AZ Route 87 between mile markers 149 and 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3317 11055 3315 11088 3324 11095 3313 11112
      3306 11211 3323 11291 3346 11282 3334 11236
      3356 11066
TIME...MOT...LOC 0242Z 330DEG 20KT 3359 11263 3336 11221 3336 11170
3337 11078

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Feldkircher

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:02 PM MSTFlash Flood Warning Considerable damage threatPSRGila103 min
Aug 7, 6:10 PM MSTSpecial Weather StatementPSR35 min
Aug 7, 6:15 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Aug 7, 6:44 PM MSTSpecial Weather StatementPSR46 min
Aug 7, 7:13 PM MSTSevere Thunderstorm WarningPSRMaricopa47 min
Aug 7, 7:19 PM MSTSpecial Weather StatementPSR41 min
Aug 7, 7:43 PM MSTSpecial Weather StatementPSRMaricopa47 min
Aug 7, 8:04 PM MSTDust Storm AdvisoryPSRMaricopa56 min
Aug 7, 8:05 PM MSTAreal Flood AdvisoryPSRMaricopa14 min
Aug 7, 8:19 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa3 hr
Aug 7, 8:27 PM MSTSpecial Weather StatementPSRGila48 min
Aug 7, 8:29 PM MSTSpecial Weather StatementPSRMaricopa46 min
Aug 7, 8:59 PM MSTSevere Thunderstorm WarningPSRMaricopa46 min
Aug 7, 9:33 PM MSTSpecial Weather StatementPSR42 min
Aug 7, 9:44 PM MSTSpecial Weather StatementPSRMaricopa46 min
Aug 7, 10:14 PM MSTSpecial Weather StatementPSR46 min
Aug 8, 7:55 AM MSTSpecial Weather StatementPSR35 min
Aug 8, 8:14 AM MSTSpecial Weather StatementPSRYuma31 min
Aug 8, 8:41 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 8, 9:01 AM MSTSpecial Weather StatementPSRLa Paz29 min
Aug 8, 3:55 PM MSTFlash Flood Warning Considerable damage threatPSRGila52 min
Aug 8, 4:00 PM MSTDust Storm AdvisoryPSRMaricopa, Pinal, Yuma60 min
Aug 8, 4:40 PM MSTSpecial Weather StatementPSR50 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.